Alert archive / Michigan / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 27, 2018, 12:58 AM EDT for Lapeer County, Tuscola County, Michigan. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2018, 12:58 AM EDT (04:58 UTC)
- Expired
- Aug 27, 2018, 2:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Lapeer County, MI, Tuscola County, MI
The radar
The Detroit radar (KDTX), 97 km from the middle of the area, began a volume at 05:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 1:27 AM EDT | TSTM WND DMG | Kingston, MI | TUSCOLA COUNTY DISPATCH REPORTED SEVERAL TREES DOWN AROUND THE KINGSTON AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 5.0 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted.
443
WUUS53 KDTX 270458
SVRDTX
MIC087-157-270600-
/O.NEW.KDTX.SV.W.0039.180827T0458Z-180827T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
1258 AM EDT MON AUG 27 2018
The National Weather Service in Detroit/Pontiac has issued a
* Severe Thunderstorm Warning for...
Tuscola County in southeastern Michigan...
North central Lapeer County in southeastern Michigan...
* Until 200 AM EDT.
* At 1258 AM EDT, severe thunderstorms were located along a line
extending from Quanicassee to near Millington, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Severe thunderstorms will be near,
Fairgrove around 105 AM EDT.
Akron around 110 AM EDT.
Unionville around 115 AM EDT.
Mayville around 120 AM EDT.
Kingston, Gagetown and Clifford around 135 AM EDT.
Cass City around 140 AM EDT.
Other locations impacted by these severe thunderstorms include East
Dayton, Tuscola, Colling, Wilmot, Wisner, Ellington, Gilford,
Silverwood, Richville and Deford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
4325 8313 4322 8369 4360 8370 4359 8369
4360 8368 4362 8362 4363 8363 4370 8355
4371 8352 4370 8352 4370 8350 4372 8348
TIME...MOT...LOC 0458Z 255DEG 29KT 4359 8365 4323 8355
HAIL...<.75IN
WIND...60MPH
$$
SC5 follow-up statements
646
WWUS53 KDTX 270506
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
106 AM EDT MON AUG 27 2018
MIC087-157-270600-
/O.CON.KDTX.SV.W.0039.000000T0000Z-180827T0600Z/
Tuscola MI-Lapeer MI-
106 AM EDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR TUSCOLA AND NORTH CENTRAL LAPEER COUNTIES...
At 106 AM EDT, severe thunderstorms were located along a line
extending from near Unionville to near Otter Lake, moving east at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Mayville and Unionville around 115 AM EDT.
Clifford around 130 AM EDT.
Kingston and Gagetown around 135 AM EDT.
Cass City around 140 AM EDT.
Other locations impacted by these severe thunderstorms include East
Dayton, Tuscola, Colling, Wilmot, Wisner, Ellington, Gilford,
Silverwood, Richville and Deford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
4325 8313 4322 8369 4360 8370 4359 8369
4360 8368 4362 8362 4363 8363 4370 8355
4371 8352 4370 8352 4370 8350 4372 8348
TIME...MOT...LOC 0506Z 254DEG 28KT 4363 8352 4327 8342
HAIL...<.75IN
WIND...60MPH
$$
Behnke828
WWUS53 KDTX 270515
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
115 AM EDT MON AUG 27 2018
MIC087-157-270600-
/O.CON.KDTX.SV.W.0039.000000T0000Z-180827T0600Z/
Tuscola MI-Lapeer MI-
115 AM EDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR TUSCOLA AND NORTH CENTRAL LAPEER COUNTIES...
At 114 AM EDT, severe thunderstorms were located along a line
extending from near Unionville to near Mayville, moving east at 35
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Gagetown and Clifford around 130 AM EDT.
Cass City around 135 AM EDT.
Other locations impacted by these severe thunderstorms include East
Dayton, Tuscola, Colling, Wilmot, Wisner, Ellington, Gilford,
Silverwood, Richville and Deford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
4325 8313 4322 8369 4360 8370 4359 8369
4360 8368 4362 8362 4363 8363 4370 8355
4371 8352 4370 8352 4370 8350 4372 8348
TIME...MOT...LOC 0514Z 261DEG 30KT 4363 8343 4327 8333
HAIL...<.75IN
WIND...60MPH
$$
Behnke501
WWUS53 KDTX 270525
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
125 AM EDT MON AUG 27 2018
MIC087-157-270600-
/O.CON.KDTX.SV.W.0039.000000T0000Z-180827T0600Z/
Tuscola MI-Lapeer MI-
125 AM EDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR TUSCOLA AND NORTH CENTRAL LAPEER COUNTIES...
At 125 AM EDT, severe thunderstorms were located along a line
extending from near Gagetown to near Clifford, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Gagetown around 130 AM EDT.
Cass City and Kingston around 135 AM EDT.
Other locations impacted by these severe thunderstorms include East
Dayton, Deford, Colling, Wilmot, Colwood, Wisner, Ellington,
Watrousville, Silverwood and Bay Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
4325 8313 4323 8357 4333 8350 4355 8355
4360 8368 4362 8362 4363 8363 4370 8355
4371 8352 4370 8352 4370 8350 4372 8348
TIME...MOT...LOC 0525Z 255DEG 29KT 4365 8332 4329 8322
HAIL...<.75IN
WIND...60MPH
$$
Behnke916
WWUS53 KDTX 270536
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
136 AM EDT MON AUG 27 2018
MIC087-157-270600-
/O.CON.KDTX.SV.W.0039.000000T0000Z-180827T0600Z/
Tuscola MI-Lapeer MI-
136 AM EDT MON AUG 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM EDT
FOR EASTERN TUSCOLA AND NORTH CENTRAL LAPEER COUNTIES...
At 136 AM EDT, severe thunderstorms were located along a line
extending from Gagetown to near North Branch, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
These severe storms will be near...
Cass City around 140 AM EDT.
Other locations impacted by these severe thunderstorms include East
Dayton, Deford, Colling, Wilmot, Colwood, Ellington and Silverwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
4325 8313 4324 8336
TIME...MOT...LOC 0536Z 262DEG 21KT 4365 8322 4327 8317
HAIL...<.75IN
WIND...60MPH
$$
Behnke849
WWUS53 KDTX 270558
SVSDTX
Severe Weather Statement
National Weather Service Detroit/Pontiac MI
158 AM EDT MON AUG 27 2018
MIC087-157-270607-
/O.EXP.KDTX.SV.W.0039.000000T0000Z-180827T0600Z/
Tuscola MI-Lapeer MI-
158 AM EDT MON AUG 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN TUSCOLA AND NORTH
CENTRAL LAPEER COUNTIES WILL EXPIRE AT 200 AM EDT...
The storms which prompted the warning have moved out of the area.
Therefore the warning will be allowed to expire. However gusty winds
and heavy rain are still possible with these thunderstorms.
LAT...LON 4367 8346 4367 8312 4333 8311 4333 8312
4325 8313 4324 8336
TIME...MOT...LOC 0557Z 255DEG 29KT 4369 8301 4331 8296
$$
BehnkeWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 11:46 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 26, 11:46 PM EDT, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 1146 PM EDT Sun Aug 26 2018 .AVIATION... Evening convection has trended farther south, within region of greater instability inflow. The ongoing thunderstorms across wrn Lower Mi look to impact MBS and likely FNT over the next couple hours. Additional thunderstorms across southern Wisconsin are tied to strengthening low level inflow. These too will trend eastward during the course of the night, targeting MBS and FNT (possibly as far south as PTK). With the better instability focussed to the west, the overall trend should continue to be some weakening as these storms push across Southeast Michigan through the night. For DTW...The main focus for nighttime/early morning thunderstorms will remain north of metro. Recent radar imagery remain in support of this. .DTW THRESHOLD PROBABILITIES... * Low in thunderstorms tonight/early Monday morning. && .PREV DISCUSSION... Issued at 816 PM EDT Sun Aug 26 2018 UPDATE... There appears to be a pair of convectively enhanced mid level short wave impulses tied to the thunderstorm complex now pushing across central Lake Michigan. One wave is heading toward northern Lower Mi while the feature tied to the more intense convection over cntl Lake Mi is heading toward Central Lower Mi. There has been some degree of warming of the cloud tops as the better instability reservoir remains south and west of these storms. However, very steep mid level lapse rates across Lower Mi (confirmed by the 00Z DTX sounding) and ongoing low level moisture advection from the southwest should sustain these showers/storms to some degree as they move to the east. Given the latest radar trends and considering where the better forcing looks to align, convection will be more widespread to the north of the I-69 corridor. The low level jet will really ramp up overnight, adding additional moisture transport into the western Great Lakes. The moisture convergence will be focused across Wisconsin into wrn and nrn Lower Mi. Additional convective development upstream later tonight is likely to support additional showers/thunderstorms (again primarily across the north). For these reason, an update will be issued to increase convective coverage across mainly the northern half of the forecast area. In light of the degree of elevated instability, still can not rule out some isolated severe storms. So far, the storms upstream have been prolific lightning producers. Some intense rainfall rates will also occur with the storms. PREV DISCUSSION... Issued at 244 PM EDT Sun Aug 26 2018 DISCUSSION... Warm and muggy airmass will accompany generally quiet conditions through the week, excepting the typical pervasive t-storm opportunity. Mid 70s dewpoints are in place from the Gulf Coast to the southern Michigan border, a chunk of this real estate already covered by heat headlines where a seasonably warm airmass characterized by 850mb temps in the low 20sC is already in place. Locally, temps are catching up after some delay due to this morning's well-advertised extensive boundary layer stratus. Muggy conditions will, however, be universal and humidity will slowly increase tonight due to advection within southwest flow. Broad southerly flow regime across the central CONUS is a consequence of extensive western US height falls, which are forecast so slowly evolve through mid-week, contributing to rather flat ridging locally and a tendency for veering low and mid-level wind profile with time. Developing enhanced mid-level forcing and momentum corridor is currently supporting showers over the Lower Missouri Valley. This activity will lift into the western Great Lakes after 00z, potentially consolidating in some fashion with activity emanating out of the northern Great Plains. Bulk of the action will remain well north and west of the area. However, increasing isentropic ascent prior to the exit of better H7-H5 lapse rates will potentially support a window for transient showers/t- storms over the area 06z-12z. Elevated in nature, the primary threat will simply be marginally severe hail, greater potential limited by lack of shear (except near the Saginaw Valley) and stronger forcing. Opted to highlight a marginal risk for 1" hail late tonight over the area. Generally a point of uncertainty, upstream obs offer high confidence in high dewpoints to start the day Monday as any showers or thunderstorms exit north and east. Diurnal weakening of the LLJ will ensure steady waning trend for any lingering action over the far northern CWA. Clearing skies will provide an opportunity to capitalize on 850mb around 20C. Lack of forcing for descent to maintain much in the way of a subsidence inversion suggest a typical scenario in which temperature increases due to mixing are incurred at the expense of dewpoint. Current forecast takes a stab at synchronizing the two variables and gives a heat index generally in the mid to upper 90s, touching 100 degrees in the city. At the least, a marginal heat advisory may be in play for the Metro Area. Tuesday will be no different, with some adjustments needed to the 2m fields due to Monday night convective trends. Once again, this activity will focus north and west of the area with a modest, low- end type of severe risk during the diurnal minimum. A baroclinic zone and high moisture gradient set up across the northern lower Michigan will bring widespread rain and thunderstorms chances extending down into southeast Michigan throughout Thursday morning and afternoon. A strong cold front will then bring continued rain and thunderstorm chances late Wednesday into early Thursday, with upper-level forcing enhanced by right entrance dynamics of an exiting jet streak. A dry and much cooler air mass will then filter in behind the cold front Thursday into the end of next week as daytime highs drop into the mid to upper-70s for both Thursday and Friday, with associated dew points in the mid to upper-50s. A warm front is then forecasted to push into SE MI late Friday into early Saturday as h850 temperatures rise from an average of 12C up to 16C. Daytime temperatures in turn will rise back into the low to mid-80s with dew points returning into the mid to upper-60s. Pop-up showers and thunderstorms will be possible during day light hours on Saturday and again Sunday as the unstable air mass settles back over MI. MARINE... Weak high pressure will settle southeast of the area late today with dry weather and light southwest flow persisting on its periphery. A thunderstorm complex will likely encroach on the area late tonight and impact portions of Lake Huron. Fresh southwest flow with gusts of 20 to perhaps 25 knots will then develop on Monday and continue into Tuesday in response to deepening low pressure that will track northeast across Lake Superior. Another low pressure system will track northeast across the Great Lakes Tuesday into Wednesday and drag a cold front across the region. Showers and thunderstorms will accompany the cold front passage with moderate northwest flow developing in its wake for the mid to late week. HYDROLOGY... While scattered showers or thunderstorms will be possible later today into tonight, any heavy rainfall will remain very spotty in nature. The better chance for widespread heavy rain will hold off until late Sunday night into Monday as the potential for a more significant thunderstorm complex increases as a shortwave lifts through the upper midwest and western Great Lakes. Even if this system materializes, flooding concerns will be minimal. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...NONE. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....SC UPDATE.......SC DISCUSSION...JVC/AM MARINE.......DG HYDROLOGY....DG You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Aug 26, 11:01 AM EDT, 13 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 1101 AM EDT Sun Aug 26 2018 MIZ047>049-053>055-060>063-068>070-075-076-082-083-271515- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 1101 AM EDT Sun Aug 26 2018 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight There is a chance of thunderstorms tonight. There is a marginal risk that these storms will be severe. The primary risk will be marginally severe hail up to 1 inch in diameter, the greatest risk residing north of the 59 corridor. Storm motion will be southwest to northeast at 30 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday The heat index is forecast to approach 100 degrees on Monday and Tuesday. A heat advisory may be needed. There is a chance of thunderstorms Monday night through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-271515- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 1101 AM EDT Sun Aug 26 2018 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight There is a chance of thunderstorms tonight. There is a marginal risk that these storms will be severe. The primary risk will be hail up to 1 inch in diameter, the greatest risk residing north of the 59 corridor. Storm motion will be southwest to northeast at 30 mph. .DAYS TWO THROUGH SEVEN...Monday through Saturday The heat index is forecast to approach 100 degrees on Monday and Tuesday. A heat advisory may be needed. There is a chance of thunderstorms Monday night through Wednesday. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
In the hours before
Special weather statement, Aug 26, 11:12 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1112 PM EDT SUN AUG 26 2018
MIZ047-048-053-060-270445-
Bay-Shiawassee-Saginaw-Midland-
1112 PM EDT SUN AUG 26 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BAY...SAGINAW...
NORTHWESTERN SHIAWASSEE AND MIDLAND COUNTIES...
At 1111 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Oil City to near Kentwood. Movement
was east at 40 mph.
Winds in excess of 30 mph are possible with these storms.
These storms will be near...
Oil City around 1120 PM EDT.
Sanford around 1135 PM EDT.
Midland and Freeland around 1150 PM EDT.
Auburn around 1155 PM EDT.
Kawkawlin around 1205 AM EDT.
Bay City around 1210 AM EDT.
Essexville around 1215 AM EDT.
Munger around 1220 AM EDT.
Other locations impacted by these storms include Brant, Nelson,
Carrollton, Garfield, Fenmore, Crump, Buena Vista Township,
Poseyville, Willard and Indiantown.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4378 8461 4379 8394 4375 8396 4367 8391
4362 8374 4360 8370 4355 8370 4284 8436
4347 8437 4347 8461
TIME...MOT...LOC 0311Z 274DEG 35KT 4365 8467 4283 8561
SCSpecial weather statement, Aug 26, 11:58 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
1158 PM EDT SUN AUG 26 2018
MIZ047-048-053-270500-
Bay MI-Saginaw MI-Midland MI-
1158 PM EDT SUN AUG 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAY...SAGINAW AND
SOUTHEASTERN MIDLAND COUNTIES UNTIL 100 AM EDT...
At 1158 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Sanford to near Marion Springs. Movement was
east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Midland around 1210 AM EDT.
Auburn and St. Charles around 1220 AM EDT.
Saginaw and Bridgeport around 1240 AM EDT.
Frankenmuth around 1255 AM EDT.
Other locations impacted by these storms include Brant, Nelson,
Carrollton, Garfield, Arthur, Fenmore, Burt, Gera, Buena Vista
Township and Poseyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4374 8442 4358 8370 4322 8370 4322 8393
4313 8393 4313 8436 4346 8436 4346 8437
4347 8437 4347 8441
TIME...MOT...LOC 0358Z 260DEG 30KT 4369 8433 4330 8437
SCLocal storm report, Aug 27, 12:52 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1252 AM EDT MON AUG 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND GST 9 NW SAGINAW 43.51N 84.08W
08/27/2018 M48 MPH SAGINAW MI ASOS
KMBS ASOS REPORTED A MEASURED THUNDERSTORM WIND GUST OF
48 MPH, WHICH WAS SUSTAINED FOR 11 MINUTES.
&&
IRLLocal storm report, Aug 27, 12:55 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1255 AM EDT MON AUG 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST 4 ENE SAGINAW 43.43N 83.86W
08/27/2018 M56 MPH SAGINAW MI AWOS
&&
IRLThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:12 PM EDT | Special Weather Statement | DTX | Bay, Midland, Saginaw | 93 min |
| Aug 26, 11:58 PM EDT | Special Weather Statement | DTX | Midland, Saginaw | 62 min |
| Aug 27, 12:13 AM EDT | Severe Thunderstorm Warning | DTX | Saginaw, Shiawassee | 47 min |
| Aug 27, 12:21 AM EDT | Special Marine Warning | DTX | 84 min | |
| Aug 27, 12:31 AM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw, Tuscola | 44 min |
| Aug 27, 1:23 AM EDT | Special Weather Statement | DTX | Lapeer, Sanilac | 67 min |
| Aug 27, 1:44 AM EDT | Special Weather Statement | DTX | Genesee | 61 min |
| Aug 27, 1:50 AM EDT | Special Marine Warning | DTX | 76 min | |
| Aug 27, 2:12 AM EDT | Special Weather Statement | DTX | Saint Clair, Sanilac | 48 min |
| Aug 27, 2:44 AM EDT | Special Weather Statement | DTX | Saint Clair | 61 min |
| Aug 27, 3:59 AM EDT | Flood Watch | DTX | Bay, Genesee, Midland, Saginaw, Shiawassee | 6 hr |
| Aug 27, 4:02 AM EDT | Heat Advisory | DTX | Macomb, Oakland, Wayne | 40 hr |
| Aug 27, 7:37 AM EDT | Special Weather Statement | DTX | Bay, Saginaw | 23 min |
| Aug 27, 4:11 PM EDT | Special Weather Statement | DTX | Huron | 64 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.